Sudden hearing loss in a patient of Hodgkin’s lymphoma following vinblastine chemotherapy: a rare case report and review of the literature

Akhil Kapoor, Satya Narayan, Raj Kumar Nirban, Sitaram Maharia, Harvindra Singh Kumar

Abstract


Ototoxicity is a well-known complication of certain chemotherapeutic agents. There have been few reports of ototoxicity following administration of vincristine. However, vinblastine has seldom been implicated causing ototoxicity. We report a case of sudden bilateral hearing loss in a 32-year-old male patient of classical Hodgkin’s lymphoma following standard adriamycin, bleomycin, vinblastine, dacarbazine chemotherapy.


Keywords


Hodgkin’s lymphoma, Ototoxicity, Vinblastine

Full Text:

PDF

References


Hirose Y, Simon JA, Ou HC. Hair cell toxicity in anti-cancer drugs: evaluating an anti-cancer drug library for independent and synergistic toxic effects on hair cells using the Zebrafish lateral line. J Assoc Res Otolaryngol. 2011;12(6):719-28.

Lugassy G, Shapira A. Sensorineural hearing loss associated with vincristine treatment. Blut. 1990;61(5):320-1.

Aydogdu I, Ozturan O, Kuku I, Kaya E, Sevinc A, Yildiz R. Bilateral transient hearing loss associated with vincristine therapy: case report. J Chemother. 2000;12(6):530-2.

Rademaker-Lakhai JM, Crul M, Zuur L, Baas P, Beijnen JH, Simis YJ, et al. Relationship between cisplatin administration and the development of ototoxicity. J Clin Oncol. 2006;24(6):918-24.

Rybak LP, Whitworth CA, Mukherjea D, Ramkumar V. Mechanisms of cisplatin-induced ototoxicity and prevention. Hear Res. 2007;226(1-2):157-67.

Okouneva T, Hill BT, Wilson L, Jordan MA. The effects of vinflunine, vinorelbine, and vinblastine on centromere dynamics. Mol Cancer Ther. 2003;2(5):427-36.

Hilkens PH, venden Bent MJ. Chemotherapy-induced peripheral neuropathy. J Peripher Nerv Syst. 1997;2(4):350-61.

Serafy A, Hashash M, State F. The effect of vinblastine sulphate on the neurological elements of the rabbit cochlea. J Laryngol Otol. 1982;96(11):975-9.

Moss PE, Hickman S, Harrison BR. Ototoxicity associated with vinblastine. Ann Pharmacother. 1999;33(4):423-5.

Tazi I, Nafil H, Mahmal L. Bilateral sudden hearing loss following ABVD protocol. J Cancer Res Ther. 2014;10(1):212.